Alert archive / Delaware / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2017, 9:55 PM EDT for Sussex County, Delaware. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2017, 9:55 PM EDT (01:55 UTC)
- Expired
- Aug 18, 2017, 10:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WWUS81 KPHI 190155
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
955 PM EDT FRI AUG 18 2017
DEZ003-004-190245-
Inland Sussex-Delaware Beaches-
955 PM EDT FRI AUG 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 954 PM EDT, a strong thunderstorm was located over Gumboro, or 14
miles northeast of Salisbury, moving east at 30 mph.
Winds up to 30 mph and pea size hail are possible with this storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3846 7558 3859 7552 3862 7511 3859 7518
3859 7521 3858 7518 3857 7518 3859 7514
3858 7507 3860 7507 3860 7510 3862 7506
3845 7505
TIME...MOT...LOC 0154Z 275DEG 25KT 3847 7534
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:54 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 18, 9:54 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 954 PM EDT Fri Aug 18 2017 .SYNOPSIS... As low pressure tracks well to our north, a cold front moves through late tonight into early Saturday. High pressure then builds in late Saturday and remains in place into Monday before shifting offshore. The next cold front is scheduled to arrive during Wednesday, then Canadian high pressure builds in for Thursday and Friday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The cold front was still back across central Pennsylvania and eastern West Virginia around 9:30 PM. The boundary is forecast to pass through our region after midnight. Until that time conditions will remain warm and muggy. The last of the rain showers were in southern New Jersey and central and southern Delaware. They will continue to make their way off the coast and farther out to sea overnight. The potential for severe weather and flooding continues to decrease. As a result, all watches have been discontinued. All that remains in effect are a couple Flood Advisories where the rain continues to fall. The wind will be generally less than 10 MPH overnight at varying directions which may begin to favor the northwest and west with the arrival of the cold front. Low temperatures are expected to be mostly in the upper 60s and lower 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... Cold front should be offshore early Saturday morning, and once west to northwest winds increase a bit, the drier airmass spreads east, and any lingering fog will burn off. Skies clear out in the afternoon. Dewpoints drop about 10-15 degrees, generally into the mid 60s, but temps will be fairly warm, topping off in the upper 80s to near 90 across the urban corridor of I-95 from Trenton to Wilmington, and in the Delmarva. Upper trough approaches from the west, and this may bring isolated late day showers and thunderstorms to far western portions of the forecast area. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Summary...Lowering of the dew points through Sunday although remaining warm to hot, then moistures increases again with some convection especially Wednesday with the next cold front. A noticeably cooler and drier airmass arrives for Thursday and Friday in the wake of the cold front. Synoptic Overview...An upper-level trough is forecast to exit the Northeast Saturday night and Sunday, then the flow aloft turns more zonal through early next week. Another trough is forecast to amplify across eastern Canada and the Great Lakes to the Northeast Tuesday into Thursday, which then remains in the Northeast on Friday. We used a blend of continuity/guidance for Saturday night through Sunday night, then blended in the 12z WPC Guidance. For Saturday night and Sunday...The axis of an upper-level trough is forecast to slide across the region Saturday night, then quickly move across and exit New England Sunday. A short wave embedded within this trough is forecast to move through Saturday night, although it may shear out to the east-northeast. While some drying is expected to move in, enough lingering moisture and instability combined with lift may allow for some convection to arrive from the west before weakening. We therefore carried some slight chance PoPs in Saturday evening across parts of the western zones. The flow aloft then turns more zonal on Sunday with surface high pressure building in. This should be accompanied by more pronounced drying, and with plenty of heating during the day Sunday the dew points are anticipated to lower to more comfortable levels. A northwesterly breeze on Sunday may be light enough to allow for a sea breeze to develop in the afternoon. For Monday and Tuesday...The zonal flow aloft continues at least into Tuesday. This drives high pressure eventually offshore as it weakens some later Monday. The next upper-level trough amplifies eastward from the Midwest and Upper Great Lakes Tuesday. This will start to back the flow more southwesterly, and there may be a lee- side trough present on Tuesday. As the moisture begins to increase once again combined with the possibility for some convergence and enough instability, some convective development is possible Tuesday afternoon. We will carry slight chance PoPs as a result for Tuesday. Any isolated convection especially inland should tend to diminish during the night. It will turn more humid during this timeframe. For Wednesday through Friday...The prospects for convection will depend on the timing of an incoming cold front Wednesday. This will be due to an upper-level trough arriving from the west, however a pre-frontal trough may serve as the primary focus for showers and thunderstorms. We will continue with chance PoPs with the idea for at least scattered convection possible Wednesday. As of now, the cold front should be offshore to start Thursday and Canadian high pressure builds southeastward, which arrives over our area on Friday. A noticeably cooler and drier airmass overspreads our region for Thursday and Friday. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Overnight...VFR and MVFR. Low level moisture remains in place and some local low clouds and/or fog should develop. The extent of the low clouds/fog is of lower confidence. Saturday...Any fog dissipates early, otherwise VFR. Northwest winds increase to 5-10 knots, then shift to the west or southwest in the afternoon. Isolated late day shower or thunderstorm possible near KRDG/KABE. OUTLOOK... Saturday night and Sunday...VFR overall. Southwest winds 5 knots or less becoming northwest Saturday night, then northwest winds near 10 knots Sunday. Monday and Tuesday...Mainly VFR. Southerly winds around 10 knots. Wednesday...Sub-VFR at times with some showers and thunderstorms possible as a cold front arrives. Southwest winds 5-10 knots, becoming west. && .MARINE... The SCA has been cancelled as wind speeds and wave heights diminish gradually. The last of the showers and thunderstorms will move out to sea overnight. Tranquil conditions develop and will remain in place through Saturday. Fog may develop late tonight and into Saturday morning, which could reduce VSBYs down to 1 NM. OUTLOOK... Saturday night through Wednesday...The conditions are anticipated to be below Small Craft Advisory criteria. RIP CURRENTS... The rip current risk for Saturday is currently outlooked as low. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Iovino Short Term...MPS Long Term...Gorse Aviation...Gorse/MPS Marine...Gorse/MPS
Hazardous weather outlook, Aug 18, 9:35 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 935 PM EDT Fri Aug 18 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-200145- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 935 PM EDT Fri Aug 18 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-200145- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 935 PM EDT Fri Aug 18 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-200145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 935 PM EDT Fri Aug 18 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 18, 8:43 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
843 PM EDT FRI AUG 18 2017
DEZ002>004-MDZ019-020-190115-
Inland Sussex-Kent-Delaware Beaches-Talbot-Caroline-
843 PM EDT FRI AUG 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHERN
KENT...EAST CENTRAL TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 842 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milton to near Seaford. Movement was
southeast at 20 mph.
Winds up to 30 mph and pea size hail are possible with these storms.
Locations impacted include...
Georgetown, Milford, Seaford, Millsboro, Laurel, Harrington, Lewes,
Federalsburg, Milton, Selbyville, Bridgeville, Delmar, Dagsboro,
Preston, Millville, Ellendale, Henlopen Acres, Smithville, Gumboro
and Agner.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3846 7569 3865 7571 3871 7584 3867 7596
3874 7604 3900 7545 3876 7508 3867 7507
3869 7514 3862 7508 3866 7507 3866 7506
3861 7506 3859 7521 3860 7506 3851 7505
3845 7522
TIME...MOT...LOC 0042Z 310DEG 19KT 3873 7526 3861 7567
SFJLocal storm report, Aug 18, 8:44 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 PM EDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG WARWICK TWP 40.24N 75.08W
08/18/2017 BUCKS PA SOCIAL MEDIA
CREEK ROAD AT OLD YORK ROAD CLOSED FROM A DOWNED TREE
IN WIRES. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER PHI1701494
CMSSpecial weather statement, Aug 18, 9:08 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
908 PM EDT FRI AUG 18 2017
DEZ003-004-MDZ020-190200-
Inland Sussex-Delaware Beaches-Caroline-
908 PM EDT FRI AUG 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX AND SOUTHEASTERN
CAROLINE COUNTIES...
At 908 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sharptown to near Henlopen Acres.
Movement was south at 20 mph.
Winds up to 30 mph and pea size hail are possible with these storms.
Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Lewes, Federalsburg, Milton,
Selbyville, Bridgeville, Delmar, Dagsboro, Preston, Millville,
Ellendale, Henlopen Acres, Gumboro, Cape Henlopen State Park,
Sycamore, Long Neck and Ocean View.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3846 7569 3865 7571 3871 7584 3870 7594
3885 7523 3879 7516 3880 7509 3867 7507
3869 7508 3869 7514 3864 7513 3862 7508
3866 7507 3861 7506 3859 7521 3857 7518
3860 7506 3845 7505
TIME...MOT...LOC 0108Z 339DEG 17KT 3852 7572 3864 7507
SFJLocal storm report, Aug 18, 9:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 PM EDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG PIKELAND 40.10N 75.61W
08/18/2017 CHESTER PA PENNDOT
DOWNED TREE IN WIRES ON CLOVER MILL ROAD AND PIKELAND
ROAD BETWEEN KIMBERTON ROAD AND CHURCH ROAD. ALL LANES
ARE CLOSED. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER PHI1701495
CMSLocal storm report, Aug 18, 9:19 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD TOMS RIVER 39.95N 74.20W
08/18/2017 OCEAN NJ TRAINED SPOTTER
ROUTE 37 FROM COOLIDGE AVENUE TO FISCHER BOULEVARD
FLOODED... VIA FIRE DEPARTMENT.
0312 PM TSTM WND DMG 1 E LENHARTSVILLE 40.57N 75.88W
08/18/2017 BERKS PA COUNTY OFFICIAL
TREE DOWN AT THE 1400 BLOCK OF OLD US ROUTE 22 IN
GREENWICH TOWNSHIP. TIME ESTIMATED FROM RADAR.
0315 PM FLOOD 1 SSE STONY RUN 40.61N 75.81W
08/18/2017 BERKS PA COUNTY OFFICIAL
LANDSLIDE BLOCKING ONE LANE OF THE ROADWAY AT ROUTE 737
AND KUNKLES MILL ROAD IN ALBANY TOWNSHIP.
0347 PM TSTM WND DMG WERNERSVILLE 40.34N 76.08W
08/18/2017 BERKS PA COUNTY OFFICIAL
TREE DOWN AT INTERSECTION OF SADDLEBROOK DRIVE AND
DANIEL STREET IN SOUTH HEIDELBERG TWP. TIME ESTIMATED
FROM RADAR.
0407 PM FLOOD SPRINGMONT 40.33N 76.00W
08/18/2017 BERKS PA SOCIAL MEDIA
STREET FLOODING AT INTERSECTION OF PENN AND CECIL IN
WEST LAWN. VIDEO FOOTAGE PROVIDED ON SOCIAL MEDIA.
0419 PM TSTM WND DMG 1 SSE MAXATAWNY 40.54N 75.68W
08/18/2017 BERKS PA COUNTY OFFICIAL
TREE DOWN ON WIRES ON THE 900 BLOCK OF OLD TOPTON ROAD.
TIME ESTIMATED FROM RADAR.
0425 PM FLASH FLOOD 1 N READING 40.34N 75.93W
08/18/2017 BERKS PA TRAINED SPOTTER
SIXTH STREET CLOSED BETWEEN BUTTONWOOD STREET AND
GREENWICH STREET FROM HIGH WATER. A VEHICLE WAS STUCK IN
WATER AT THE INTERSECTION OF GREENWICH STREET AND
RAILROAD STREET.
0425 PM FLASH FLOOD SPRING TWP 40.30N 76.03W
08/18/2017 BERKS PA COUNTY OFFICIAL
OCCUPIED VEHICLE STUCK IN WATER AT STATE HILL ROAD AND
REEDY ROAD. PENN AVENUE AND REIGAL STREET ARE CLOSED
OWING TO FLOODING.
0435 PM FLASH FLOOD SHILLINGTON 40.33N 75.96W
08/18/2017 BERKS PA SOCIAL MEDIA
SEVERAL CARS STUCK IN WATER UP TO HOOD LEVEL AT
INTERSECTION OF STATE HILL ROAD AND PENN AVENUE IN
WYOMISSING. WATER RESCUE IN PROGRESS.
0435 PM HEAVY RAIN SINKING SPRING 40.32N 76.02W
08/18/2017 M2.60 INCH BERKS PA PUBLIC
A TOTAL OF 1.5 INCHES OF RAIN IN 18 MINUTES AND 2.6
INCHES OF RAIN IN 50 MINUTES IN WEST WYOMISSING. SOME
STREET FLOODING ALSO REPORTED.
0525 PM TSTM WND DMG PIKELAND 40.10N 75.61W
08/18/2017 CHESTER PA PENNDOT
DOWNED TREE IN WIRES ON CLOVER MILL ROAD AND PIKELAND
ROAD BETWEEN KIMBERTON ROAD AND CHURCH ROAD. ALL LANES
ARE CLOSED. TIME ESTIMATED BY RADAR.
0540 PM TSTM WND DMG NEW GARDEN 39.81N 75.75W
08/18/2017 CHESTER PA 911 CALL CENTER
SEVERAL TREES DOWN.
0554 PM TSTM WND DMG WARWICK TWP 40.24N 75.08W
08/18/2017 BUCKS PA SOCIAL MEDIA
CREEK ROAD AT OLD YORK ROAD CLOSED FROM A DOWNED TREE
IN WIRES. TIME ESTIMATED BY RADAR.
0606 PM TSTM WND DMG READINGTON TWP 40.57N 74.80W
08/18/2017 HUNTERDON NJ DEPT OF HIGHWAYS
DOWNED TREES AND WIRES IN THE TOWNSHIP.
0615 PM TSTM WND GST YARDLEY 40.24N 74.85W
08/18/2017 E60 MPH BUCKS PA PUBLIC
PUBLIC REPORT OF HIGH WINDS AND FLOODING OF LOW WATER
CROSSINGS IN YARDLEY. TIME ESTIMATED FROM RADAR.
0615 PM HAIL YARDLEY 40.24N 74.85W
08/18/2017 E0.75 INCH BUCKS PA PUBLIC
0632 PM TSTM WND DMG FALLS TWP 40.17N 74.80W
08/18/2017 BUCKS PA 911 CALL CENTER
WIRES DOWN IN SEVERAL LOCATIONS.
0645 PM TSTM WND DMG MECHANICSVILLE 40.49N 74.29W
08/18/2017 MIDDLESEX NJ SOCIAL MEDIA
TREES DOWN NEAR THE WATERFRONT IN PERTH AMBOY AND SOUTH
AMBOY. SCATTERED WIRES AND POWER LINES DOWN THROUGHOUT
THE COUNTY.
0645 PM FLOOD MIDDLETOWN 39.45N 75.71W
08/18/2017 NEW CASTLE DE TRAINED SPOTTER
MINOR STREET FLOODING.
0645 PM TSTM WND DMG BORDENTOWN TWP 40.13N 74.71W
08/18/2017 BURLINGTON NJ DEPT OF HIGHWAYS
DOWNED TREE ON US 206 BETWEEN DUNNS MILL ROAD AND US
130 INTERSECTION. ALL LANES CLOSED. TIME ESTIMATED FROM
RADAR.
0648 PM FLASH FLOOD NORTHEAST PHILADELPHIA 40.09N 75.02W
08/18/2017 PHILADELPHIA PA OTHER FEDERAL
PENNYPACK CREEK EXCEEDED ITS FLOOD STAGE OF 7 FEET.
0650 PM FLOOD BENSALEM TWP 40.11N 74.94W
08/18/2017 BUCKS PA TRAINED SPOTTER
ROADWAY AND PARKING LOT FLOODING AROUND THE CORNWELLS
HEIGHTS TRAIN STATION.
0650 PM FLASH FLOOD 1 SSE MECHANICSVILLE 40.48N 74.29W
08/18/2017 MIDDLESEX NJ TRAINED SPOTTER
SUBMERGED CARS AND WATER RESCUES IN PROGRESS NEAR ROUTE
35 AND ROUTE 9 AND IN THE SAYREVILLE AREA.
0659 PM TSTM WND DMG MOUNT LAUREL 39.93N 74.89W
08/18/2017 BURLINGTON NJ SOCIAL MEDIA
TREES DOWN AND POWER OUTAGES IN MOUNT LAUREL. TIME
ESTIMATED BY RADAR.
0700 PM MARINE TSTM WIND BRANDYWINE SHOAL NOS 38.99N 75.11W
08/18/2017 M44 MPH ANZ431 DE NOS PLATFORM
0706 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
08/18/2017 M43 MPH ANZ430 NJ NOS PLATFORM
0725 PM FLOOD BURLINGTON 40.07N 74.86W
08/18/2017 BURLINGTON NJ SOCIAL MEDIA
MINOR STREET FLOODING.
&&
EVENT NUMBER PHI1701469 PHI1701475 PHI1701477 PHI1701474 PHI1701470
PHI1701473 PHI1701471 PHI1701472 PHI1701476 PHI1701478 PHI1701495
PHI1701484 PHI1701494 PHI1701479 PHI1701486 PHI1701487 PHI1701485
PHI1701482 PHI1701489 PHI1701491 PHI1701483 PHI1701480 PHI1701481
PHI1701492 PHI1701490 PHI1701493 PHI1701488
JRKSpecial weather statement, Aug 18, 9:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
955 PM EDT FRI AUG 18 2017
DEZ003-004-190245-
Inland Sussex-Delaware Beaches-
955 PM EDT FRI AUG 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 954 PM EDT, a strong thunderstorm was located over Gumboro, or 14
miles northeast of Salisbury, moving east at 30 mph.
Winds up to 30 mph and pea size hail are possible with this storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3846 7558 3859 7552 3862 7511 3859 7518
3859 7521 3858 7518 3857 7518 3859 7514
3858 7507 3860 7507 3860 7510 3862 7506
3845 7505
TIME...MOT...LOC 0154Z 275DEG 25KT 3847 7534
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:26 PM EDT | Special Weather Statement | PHI | Atlantic, Cape May, Ocean | 49 min |
| Aug 19, 7:55 PM EDT | Special Weather Statement | PHI | Berks | 65 min |
| Aug 18, 8:43 PM EDT | Special Weather Statement | PHI | Sussex | 32 min |
| Aug 18, 9:08 PM EDT | Special Weather Statement | PHI | Sussex | 52 min |
Nearby
Special Weather Statements in Delaware, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.